MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 28 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 28 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 621-00-28G
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Discomfort (2330); Injury (2348)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding wear involving a trident liner was reported.The event was confirmed.Method & results: -product evaluation and results: a visual inspection of the returned device by a material analysis engineer noted; the proximal and distal surfaces of the insert.Damage consistent with the explantation process and contact against the stem were observed on the insert.Scratches were observed on the insert (figure 13).This is a common damage mode of uhmwpe.A material analysis concluded; damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the head taper and the stem trunnion losing their taper lock.Scratches were observed on the insert, which is a common damage mode of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant noted; the mar confirms there were no device-related matters present although otherwise the cause of the problem remains obscure due to lack of information although i am not sure whether additional clinical information would solve the problem.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including office/clinical notes, histopathology and serial x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
The patient had increasing discomfort in this right hip in fall and since (b)(6).The x-ray image of (b)(6) 2017 (lumbar spine ap with hip cut) shows a concentric situation and a correctly placed head on the cone of the right hip.On (b)(6) 2018, misalignment of the head on the cone and visible ossification, could be seen on x-ray image for the first time; abrasion.

Brand Name
TRIDENT 0° CROSSFIRE INSERT 28 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7942419
Report Number0002249697-2018-03226
Device Sequence Number16560244
Product Code LPH
UDI-Device Identifier07613327037449
UDI-Public07613327037449
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2008
Device Catalogue Number621-00-28G
Device Lot Number97226201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight76